Alert archive / New Jersey / Gale Watches in 2026

Gale Watch 4, NWS Philadelphia/Mount Holly

January 25, 2026

NWS Philadelphia/Mount Holly issued this gale watch at Jan 25, 2026, 5:52 PM EST. It took effect at Jan 26, 2026, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2026, 5:52 PM EST (22:52 UTC)
In effect from
Jan 26, 2026, 1:00 PM EST
Expired
Jan 26, 2026, 1:28 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

088 
WHUS71 KPHI 252252
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
552 PM EST Sun Jan 25 2026

ANZ430-431-261200-
/O.CAN.KPHI.GL.W.0003.000000T0000Z-260125T2300Z/
/O.NEW.KPHI.SC.Y.0012.260125T2300Z-260126T0200Z/
/O.NEW.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
552 PM EST Sun Jan 25 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...For the Small Craft Advisory, northeast winds 10 to 20 
  kt with gusts up to 30 kt and choppy waters expected. For the 
  Gale Watch, northwest winds 20 to 30 kt with gusts up to 35 kt 
  and very rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, until 9 PM EST this 
  evening. For the Gale Watch, from Monday afternoon through 
  late Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ452>455-261200-
/O.CAN.KPHI.GL.W.0003.000000T0000Z-260125T2300Z/
/O.NEW.KPHI.SC.Y.0012.260125T2300Z-260126T1800Z/
/O.NEW.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
552 PM EST Sun Jan 25 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt 
  with gusts up to 30 kt and seas 6 to 9 ft expected. For the 
  Gale Watch, northwest winds 20 to 30 kt with gusts up to 35 kt 
  and seas 4 to 7 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until 1 PM EST Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-451-261200-
/O.CON.KPHI.GL.W.0003.000000T0000Z-260126T0500Z/
/O.NEW.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
552 PM EST Sun Jan 25 2026

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 10 ft. For the Gale Watch, 
  northwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 
  to 7 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Gale Warning, until midnight EST tonight. For 
  the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
2 follow-up statements
092 
WHUS71 KPHI 260138
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
838 PM EST Sun Jan 25 2026

ANZ450-451-261445-
/O.CAN.KPHI.GL.W.0003.000000T0000Z-260126T0500Z/
/O.EXA.KPHI.SC.Y.0012.000000T0000Z-260126T1800Z/
/O.CON.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
838 PM EST Sun Jan 25 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 7 to 10 ft. For the Gale 
  Watch, northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 1 PM EST Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-261445-
/O.CAN.KPHI.SC.Y.0012.000000T0000Z-260126T0200Z/
/O.CON.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
838 PM EST Sun Jan 25 2026

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  very rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE.

* WHEN...From Monday afternoon through late Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ431-261445-
/O.EXT.KPHI.SC.Y.0012.000000T0000Z-260126T1800Z/
/O.CON.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
838 PM EST Sun Jan 25 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt 
  with gusts up to 30 kt and rough waters. For the Gale Watch, 
  northwest winds 20 to 30 kt with gusts up to 35 kt and very 
  rough waters possible.

* WHERE...Delaware Bay waters south of East Point NJ to 
  Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, until 1 PM EST Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ452>455-261445-
/O.CON.KPHI.SC.Y.0012.000000T0000Z-260126T1800Z/
/O.CON.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
838 PM EST Sun Jan 25 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt 
  with gusts up to 30 kt and seas 6 to 9 ft. For the Gale Watch, 
  northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 
  to 7 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until 1 PM EST Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
743 
WHUS71 KPHI 260628
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
128 AM EST Mon Jan 26 2026

ANZ430-262100-
/O.EXB.KPHI.SC.Y.0012.000000T0000Z-260126T1100Z/
/O.UPG.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
/O.NEW.KPHI.GL.W.0004.260126T1100Z-260127T1100Z/
/O.NEW.KPHI.UP.Y.0002.260126T1800Z-260127T1300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
128 AM EST Mon Jan 26 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 AM EST TUESDAY...

* WHAT...For the Small Craft Advisory, northwest winds gusting to
  25 kt kt. For the Gale Warning, northwest winds 20 to 30 kt 
  with gusts up to 35 kt and very rough waters expected. For the 
  Freezing Spray Advisory, moderate accumulation of freezing spray
  expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Tuesday. For the Freezing Spray Advisory, from 1 PM this 
  afternoon to 8 AM EST Tuesday.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Strong winds will cause 
  hazardous seas which could capsize or damage vessels and 
  reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ431-262100-
/O.EXT.KPHI.SC.Y.0012.000000T0000Z-260126T1100Z/
/O.UPG.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
/O.NEW.KPHI.GL.W.0004.260126T1100Z-260127T1100Z/
/O.NEW.KPHI.UP.Y.0002.260126T1800Z-260127T1300Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
128 AM EST Mon Jan 26 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 AM EST TUESDAY...

* WHAT...For the Small Craft Advisory, northwest winds gusting to
  25 kt. For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and very rough waters expected. For the 
  Freezing Spray Advisory, moderate accumulation of freezing spray
  expected.

* WHERE...Delaware Bay waters south of East Point NJ to 
  Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Tuesday. For the Freezing Spray Advisory, from 1 PM this 
  afternoon to 8 AM EST Tuesday.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Strong winds will cause 
  hazardous seas which could capsize or damage vessels and 
  reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450>455-262100-
/O.EXT.KPHI.SC.Y.0012.000000T0000Z-260126T1100Z/
/O.UPG.KPHI.GL.A.0004.260126T1800Z-260127T0900Z/
/O.NEW.KPHI.GL.W.0004.260126T1100Z-260127T1100Z/
/O.NEW.KPHI.UP.Y.0002.260126T2300Z-260127T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
128 AM EST Mon Jan 26 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
1 PM EST TUESDAY...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 15 kt
  and seas 7 to 9 ft. For the Gale Warning, northwest winds 20 to
  30 kt with gusts up to 40 kt and seas 7 to 9 ft expected. For 
  the Freezing Spray Advisory, moderate accumulation of freezing 
  spray expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...For the Small Craft Advisory, until 6 AM EST early this 
  morning. For the Gale Warning, from 6 AM this morning to 6 AM 
  EST Tuesday. For the Freezing Spray Advisory, from 6 PM this 
  evening to 1 PM EST Tuesday.

* IMPACTS...Operating a vessel in freezing spray is hazardous. 
  Freezing spray may render mechanical and electronic components 
  inoperative. Ice accretion on decks and superstructures may 
  result in some loss of stability. Strong winds will cause 
  hazardous seas which could capsize or damage vessels and 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for ice accumulation on their vessel and
consider altering plans to avoid or mitigate these hazardous
conditions.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Jan 25, 4:28 PM EST, 1 hour 24 minutes earlier. Its key messages:

  • 1. A major winter storm continues to impact our entire area through tonight. 2. Arctic air remains in place with temperatures below freezing through next weekend.
Area forecast discussion, Jan 25, 4:28 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
428 PM EST Sun Jan 25 2026

.WHAT HAS CHANGED...
Potential has increased for ice accretion from freezing rain
across the I-95 corridor and areas south and east. Otherwise,
the forecast remains on track.

&&

.KEY MESSAGES...
1. A major winter storm continues to impact our entire area
through tonight.

2. Arctic air remains in place with temperatures below freezing
through next weekend.

&&

.DISCUSSION...
KEY MESSAGE 1...A major winter storm continues to impact our
entire area through tonight.

As of 430 PM, temperatures have risen above freezing across
Sussex County, DE and Cape May County, NJ, and precipitation has
changed to rain. Given these trends, the Winter Storm Warning
has been cancelled for these areas. It is important to note that
temperatures will fall below freezing again overnight tonight,
and while significant additional accumulations of snow, sleet,
or freezing rain appear unlikely, any wet roads in the area will
have a high chance of experiencing refreezing. Caution is still
advised if you must travel in these areas.

Areas of heavy snow and sleet continue to impact the region
this afternoon. Locations where it is still snowing are
experiencing snowfall rates of 1-2 inches per hour. As of 2PM,
this area of heavy snowfall is along the I-80 corridor and
points north. the rest of the region is now predominantly
experiencing heavy sleet on top of the snow that has already
fallen. Even the rate at which this sleet is falling is quite
notable, with reports of around 0.5 inch of accumulation per
hour! Additionally, given the atmospheric setup expected later
this afternoon and into the evening, the potential for freezing
rain has increased with a swath of 0.10-0.25 inch of flat ice
accretion possible across a wider area along the I-95 corridor
and areas just south and east.

The main parent low of this impactful system remains across the
Blue Ridge Mountains of western Virginia and eastern Kentucky
while a secondary surface low develops across coastal North
Carolina. This complex will continue to push northeastward
across the East Coast this afternoon and evening, prolonging the
winter weather impacts across the greater Delaware Valley. As
previously stated, pure snowfall is mostly confined now along
the I-80 corridor and points north while the rest of the region
is seeing widespread sleet with some mixing. The current setup
will be a tug of war between the two lows. The stacked parent
low across the Blue Ridge Mountains continues to bring strong
warm air advection aloft, resulting in a strong warm nose in the
700-850mb layer. At the same time, the developing surface low
off of coastal North Carolina will team up with an arctic high
pressure system to the north to bring in a cold northeast wind a
the surface. The resulting atmospheric profiles will be highly
favorable for persistent sleet this afternoon and evening with
an increasing chance for freezing rain as well. While high res
guidance has been insistent on pure rain penetrating inland
north and west towards the I-95 corridor, surface observations
over the last several hours have shown temperatures running
several degrees below even the coldest forecast guidance. As a
result, it is fair to conclude surface temperature will not cede
ground as easily as guidance suggests. At the same time, it is
evident that guidance has forecasted the warm nose and warm air
advection aloft quite well. Hence the emphasis on our
aforementioned ptype tug of war.

As of now, the forecast calls for much of the pure rain to be
confined to southern Delaware and extreme southeast New Jersey
and not reaching the I-95 corridor. Sleet is expected to be the
predominant ptype the rest of the afternoon before guidance
shows the warm nose wedging in more intensely later this evening
and into tonight. This would give way to better and melting
aloft, but should surface temperatures remain below freezing as
currently forecast, we could very well see a more predominant
period of freezing rain along the I-95 corridor and areas just
south and east. All this said, this forecast between sleet vs
freezing rain is rather low confidence. Regardless of which
ptype we see, major impacts from wintry precip will continue
into tonight.

In terms of totals, an additional 4-8 inches of snow and sleet
are possible along the I-80 corridor and points north with
mainly 1-4 inches of sleet falling across the I-95 corridor and
north towards I-80. Flat ice accretion of 0.10-0.25 inches from
freezing rain is forecast to fall across the I-95 corridor and
nearby areas south and east.

Precipitation tapers off Sunday night with some drizzle or even
freezing drizzle possible overnight. Some guidance has hinted
at some light snow occurring again Sunday night into early
Monday morning before ending. This is of lower confidence, but
if it were to occur any additional amounts look to be on the
light side. Lows come Monday morning will be very cold, in the
low teens to mid 20s across the region. This in mind, travel
could remain hazardous as anything on the roads and sidewalks
will remain frozen or refreeze tonight, resulting in a hard
slush or black ice.

KEY MESSAGE 2...Arctic air remains in place with temperatures
below freezing through the start of next weekend.

A deep longwave trough will remain situated over the eastern
CONUS through the the start of next weekend, and several
shortwaves embedded within it will bring several reinforcing
shots of cold arctic air to the region. At the surface, strong
arctic high pressure settles over the northern Gulf Coast
through Wednesday, whereas a couple of cold fronts are also
progged to track through the area as well.

In wake of departing low coastal storm and high pressure
building over the Deep South, the return of very cold air is
anticipated to begin Monday night into Tuesday morning. A cold
front is then projected to cross through the area Tuesday night
into Wednesday morning, followed by another cold front Wednesday
night into Thursday morning. All in all, periods of windy
conditions are expected throughout the week with gusts up to
30-35 mph at times. High temperatures will largely remain in the
teens and 20s with lows in the single digits to even several
degrees below zero throughout the course of the week.

As a result, wind chills will mainly range in the single digits
to teens during the day. More importantly at night, wind chills
will become dangerously cold generally ranging between 0 to -10
degrees in most areas. For the areas north and west of I-95 and
especially in the higher terrain where snow pack is deeper,
wind chills may range between -10 to -25 degrees at times.
Overall, this will be a prolonged period of cold weather, where
Cold Weather headlines will likely be warranted in the coming
days.

With such a long duration of below freezing temps, do not
expect the new snow pack to melt much. Aside for a slight chance
of snow on Thursday with low developing offshore, dry weather
is expected.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...

Rest of this afternoon...Snow or sleet, except mostly rain at
ACY, with IFR/MVFR conditions. Some freezing rain should
develop late this afternoon from near KPHL to the south and
east. East-northeast winds 10-15 knots with some gusts to
around 25 knots. Low confidence.

Tonight...IFR ceilings overall. Areas of sleet or freezing
rain/drizzle may end as some light snow during the evening with
some visibility restrictions. North-northeast winds 10-15 knots
becoming northwest 5-10 knots. Low confidence.

Monday...MVFR ceilings to start improve to VFR. West-northwest
winds increasing to 15-20 knots with gusts to around 25 knots.
Moderate confidence.

Outlook...

Monday night thru Friday...Generally VFR expected thru the
period.

&&

.MARINE...
Gales continue this afternoon before subsiding briefly Sunday
night. Winds diminish to around 15kts with gusts around 20 kts
and back from the NE to WNW overnight. WNW winds surge again
Monday afternoon, bringing gusts back up to gale-force. Seas
will be 7-10 feet Sunday night and only diminish to 5-7 feet
Monday.

Outlook...

Monday night...Gales possible all waters in the evening,
diminishing late to SCA level gusts. Seas of 6-9 feet. Freezing
spray possible.

Tuesday through Tuesday night...SCA conditions probable. Wind
gusts up to 20-25 kt and seas of 3-6 feet. Freezing spray
possible.

Wednesday through Wednesday night...SCA conditions early
Wednesday, then no headlines anticipated. Winds up to 25 kts
early, then 20 kt or less and seas of 2-4 feet.

Thursday through Thursday night...SCA conditions probable
Thursday, possibly reaching gales Thursday night. Wind gusts up
to 25-30 kt during the day, increasing up to 35 kts at night
with seas of 2-4 feet, increasing to 3-6 feet.

Friday...SCA conditions probable. WNW gusting to 25 kts and seas
3-5 feet.

&&

.CLIMATE...
An impactful winter storm bringing significant snow
accumulations to the area is expected today. Here are the 1-day
daily record totals for today from our snow observing sites.
Some of these could be challenged.

Today's Daily Snowfall Records

Allentown (ABE)       10.4" (1988)
AC Airport (ACY)       8.3" (2000)
Philadelphia (PHL)     8.5" (2000)
Reading (RDG)          9.0" (1905)
Trenton (TTN)         14.0" (1905)
Wilmington (ILG)      10.0" (2000)

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 1 PM EST Monday for PAZ054-055-
     060>062-070-071-101>106.
NJ...Winter Storm Warning until 1 PM EST Monday for NJZ001-007>010-
     012-015>019-021.
     Winter Storm Warning until 7 AM EST Monday for NJZ013-014-020-
     022-025>027.
DE...Winter Storm Warning until 1 PM EST Monday for DEZ001-002.
MD...Winter Storm Warning until 1 PM EST Monday for MDZ012-015-019-
     020.
MARINE...Gale Warning until 6 PM EST this evening for ANZ430-431-
     452>455.
     Gale Warning until midnight EST tonight for ANZ450-451.

&&

DISCUSSION...Cooper/MJL/RCM
AVIATION...Gorse/MJL
MARINE...MJL
Hazardous weather outlook, Jan 25, 5:07 AM EST, 12 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
507 AM EST Sun Jan 25 2026

MDZ012-015-019-020-261015-
Kent MD-Queen Annes-Talbot-Caroline-
507 AM EST Sun Jan 25 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Snow, sleet and freezing rain today then diminishing early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

A prolonged period of very cold weather expected this week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jan 25, 5:45 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
545 PM EST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Snow             Coplay                  40.67N 75.49W
01/25/2026  M9.7 Inch        Lehigh             PA   Trained Spotter

&&

NG
Local storm report, Jan 25, 5:46 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
546 PM EST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Snow             Hopatcong               40.94N 74.66W
01/25/2026  M10.3 Inch       Sussex             NJ   Trained Spotter

&&

NG
Local storm report, Jan 25, 5:47 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
547 PM EST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Snow             Edison                  40.53N 74.38W
01/25/2026  M7.8 Inch        Middlesex          NJ   Newspaper

&&

NG
Local storm report, Jan 25, 5:48 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
548 PM EST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Snow             Stewartsville           40.69N 75.11W
01/25/2026  M11.5 Inch       Warren             NJ   Trained Spotter

            Lots of sleet since 1 PM.

&&

Staarmann
Local storm report, Jan 25, 5:49 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
549 PM EST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Snow             Emmaus                  40.53N 75.49W
01/25/2026  M10.0 Inch       Lehigh             PA   Public

&&

Staarmann
Local storm report, Jan 25, 5:52 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
552 PM EST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Snow             Nazareth                40.74N 75.31W
01/25/2026  M13.2 Inch       Northampton        PA   Trained Spotter

            Updates previous snow report from Nazareth.
            Drifts are around 20 inches deep.

&&

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 5:52 PM ESTSmall Craft AdvisoryPHI12 hr

Nearby

Gale Watches in New Jersey, 2026Every gale watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.